12 min

Ep 3 Roshcast Emergency Board Review RoshCast EM Board Review

    • Science

“The secret of getting ahead is getting started.”   -Mark Twain







Hope you enjoyed ACEP as much as we did. Now it is time to get back to work. For current residents, the 2017 In-training Exam is scheduled for February 22nd. Do not forget to subscribe to RoshCast on your favorite podcast player, so new episodes will automatically be downloaded after release. Regular review and spaced repetition are the keys to success. 















You can find our previous episodes here in case you missed them. 







Remember, we appreciate any feedback you can provide. Please send it to feedback@roshreview.com 







Lets get started…







Question 1







A 15-year-old boy presents to the ED after falling two stories down an elevator shaft. He complains of severe bilateral heel and back pain. On exam, he is alert with normal vital signs. His dorsalis pedis, popliteal, and femoral pulses are strong; no other deformity is recognized. Radiographs of the bilateral heels reveal calcaneal fractures. What additional test should be considered in this patient?







A.  Compartment pressures







B.  Complete radiographs of the spine







C.  CT angiography







D.  Retrograde urethrogram







Teaching card to supplement answer







Teaching card to supplement answer















Question 2







An 18-year-old man presents to the ED via the police because of altered mental status and violent behavior. The patient reportedly had been on a drug binge, using amphetamines and cocaine for the last two days. On arrival, he is afebrile, his heart rate is 140 beats per minute, blood pressure is 180/110 mm Hg, and he is respiring at 22 breaths per minute. He is agitated and combative, but there is no evidence of traumatic injury. His pupils are dilated, and he is diaphoretic. Which of the following statements is true regarding the treatment of amphetamine and cocaine toxicity?







A.  Antipsychotics are the preferred initial therapy for agitation and psychosis







B.  Beta-adrenergic blockers are safe for managing tachycardia and dysrhythmias







C.  Body packers with leaking packets should receive whole-bowel irrigation







D.  Vasodilators are first-line therapy for treating amphetamine-induced hypertension







E.  Wide-complex tachydysrhythmias should be treated initially with sodium bicarbonate







Teaching card to supplement answer







Teaching card to supplement answer















Question 3







A 19-year-old man is brought in from a house fire. He has severe burns over a significant portion of his body.

“The secret of getting ahead is getting started.”   -Mark Twain







Hope you enjoyed ACEP as much as we did. Now it is time to get back to work. For current residents, the 2017 In-training Exam is scheduled for February 22nd. Do not forget to subscribe to RoshCast on your favorite podcast player, so new episodes will automatically be downloaded after release. Regular review and spaced repetition are the keys to success. 















You can find our previous episodes here in case you missed them. 







Remember, we appreciate any feedback you can provide. Please send it to feedback@roshreview.com 







Lets get started…







Question 1







A 15-year-old boy presents to the ED after falling two stories down an elevator shaft. He complains of severe bilateral heel and back pain. On exam, he is alert with normal vital signs. His dorsalis pedis, popliteal, and femoral pulses are strong; no other deformity is recognized. Radiographs of the bilateral heels reveal calcaneal fractures. What additional test should be considered in this patient?







A.  Compartment pressures







B.  Complete radiographs of the spine







C.  CT angiography







D.  Retrograde urethrogram







Teaching card to supplement answer







Teaching card to supplement answer















Question 2







An 18-year-old man presents to the ED via the police because of altered mental status and violent behavior. The patient reportedly had been on a drug binge, using amphetamines and cocaine for the last two days. On arrival, he is afebrile, his heart rate is 140 beats per minute, blood pressure is 180/110 mm Hg, and he is respiring at 22 breaths per minute. He is agitated and combative, but there is no evidence of traumatic injury. His pupils are dilated, and he is diaphoretic. Which of the following statements is true regarding the treatment of amphetamine and cocaine toxicity?







A.  Antipsychotics are the preferred initial therapy for agitation and psychosis







B.  Beta-adrenergic blockers are safe for managing tachycardia and dysrhythmias







C.  Body packers with leaking packets should receive whole-bowel irrigation







D.  Vasodilators are first-line therapy for treating amphetamine-induced hypertension







E.  Wide-complex tachydysrhythmias should be treated initially with sodium bicarbonate







Teaching card to supplement answer







Teaching card to supplement answer















Question 3







A 19-year-old man is brought in from a house fire. He has severe burns over a significant portion of his body.

12 min

Top Podcasts In Science